MAUDE Adverse Event Report: NUVASIVE, INC. BRIGADE; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC. BRIGADE; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 6941438
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while impacting the implant within the disc space via inserter and mallet, the implant fractured.It was reported that proper surgical technique was followed.A new implant was used to successfully complete the procedure and there was no adverse impact to the patient, user, or procedure.No additional information is available.
 
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received from the reporter.No device was returned to nuvasive for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/technique.A review of manufacturing records was unable to be performed as the lot information of the product involved in the event was not available.A definitive root cause was unable to be determined with the information provided.".The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.".".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.".".Notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage.".".Care should be used in the handling and storage of the brigade implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.".If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
BRIGADE
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key17176710
Report Number2031966-2023-00132
Device Sequence Number12464690
Product Code MQP
UDI-Device Identifier00887517398741
UDI-Public887517398741
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K100043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6941438
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRIGADE INSERTER,UNKNOWN MALLET.
Patient SexPrefer Not To Disclose